Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Jun 18, 2012, 1:25 PM EDT for Delta County, Schoolcraft County, Michigan. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2012, 1:25 PM EDT (17:25 UTC)
- Expired
- Jun 18, 2012, 2:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Delta County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 117 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 1:30 PM EDT | HAIL 0.25 | 2 Wsw Garden, MI | 0.25 HAIL. ALSO VERY HEAVY RAIN. 1.40 INCH OF RAIN IN 15 MINUTES. |
| Jun 18, 1:35 PM EDT | HAIL 0.5 | Ese Garden, MI | 0.25 TO 0.50 INCH HAIL. 40 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 524 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
506
WUUS53 KMQT 181725
SVRMQT
MIC041-153-181830-
/O.NEW.KMQT.SV.W.0012.120618T1725Z-120618T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
125 PM EDT MON JUN 18 2012
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
SOUTHERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN...
* UNTIL 230 PM EDT
* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF MANISTIQUE
TO 12 MILES SOUTHWEST OF GARDEN...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...GARDEN...BLANEY PARK...INDIAN LAKE STATE PARK...
THOMPSON...POINT AUX BARQUES...GULLIVER AND SEUL CHOIX POINT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4595 8591 4593 8590 4596 8606 4594 8626
4591 8631 4579 8634 4570 8657 4562 8661
4561 8672 4568 8673 4571 8668 4575 8676
4573 8668 4579 8660 4588 8655 4589 8657
4580 8677 4612 8652 4621 8585 4596 8585
TIME...MOT...LOC 1724Z 257DEG 51KT 4607 8630 4568 8669
WIND...HAIL 60MPH 1.00IN
$$
MRD3 follow-up statements
932
WWUS53 KMQT 181739
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
139 PM EDT MON JUN 18 2012
MIC041-153-181830-
/O.CON.KMQT.SV.W.0012.000000T0000Z-120618T1830Z/
DELTA MI-SCHOOLCRAFT MI-
139 PM EDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SCHOOLCRAFT AND SOUTHEASTERN DELTA COUNTIES UNTIL 230 PM EDT...
AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF BLANEY PARK TO
GARDEN...MOVING EAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MANISTIQUE...BLANEY PARK...THOMPSON...POINT AUX BARQUES AND
GULLIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4595 8591 4593 8590 4596 8606 4594 8626
4591 8631 4579 8634 4570 8657 4562 8661
4561 8672 4568 8673 4571 8668 4575 8676
4573 8668 4579 8660 4588 8655 4589 8657
4580 8677 4612 8652 4621 8585 4596 8585
TIME...MOT...LOC 1739Z 254DEG 42KT 4614 8604 4575 8654
WIND...HAIL 60MPH 1.00IN
$$
MRD971
WWUS53 KMQT 181808
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
208 PM EDT MON JUN 18 2012
MIC041-181818-
/O.CAN.KMQT.SV.W.0012.000000T0000Z-120618T1830Z/
DELTA MI-
208 PM EDT MON JUN 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DELTA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4594 8592 4596 8612 4594 8626 4590 8632
4579 8634 4578 8641 4575 8644 4575 8646
4590 8646 4590 8649 4593 8649 4620 8586
4596 8585
TIME...MOT...LOC 1808Z 251DEG 24KT 4614 8568 4580 8632
$$
MIC153-181830-
/O.CON.KMQT.SV.W.0012.000000T0000Z-120618T1830Z/
SCHOOLCRAFT MI-
208 PM EDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SCHOOLCRAFT COUNTY UNTIL 230 PM EDT...
AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GOULD CITY TO 9 MILES EAST OF
GARDEN...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN SCHOOLCRAFT COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4594 8592 4596 8612 4594 8626 4590 8632
4579 8634 4578 8641 4575 8644 4575 8646
4590 8646 4590 8649 4593 8649 4620 8586
4596 8585
TIME...MOT...LOC 1808Z 251DEG 40KT 4614 8568 4580 8632
WIND...HAIL 60MPH 1.00IN
$$
MRD756
WWUS53 KMQT 181817
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
217 PM EDT MON JUN 18 2012
MIC153-181830-
/O.CON.KMQT.SV.W.0012.000000T0000Z-120618T1830Z/
SCHOOLCRAFT MI-
217 PM EDT MON JUN 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SCHOOLCRAFT COUNTY UNTIL 230 PM EDT...
AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF MANISTIQUE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
GULLIVER AND SEUL CHOIX POINT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4596 8621 4607 8585 4596 8585 4594 8592
4596 8612 4595 8618
TIME...MOT...LOC 1817Z 252DEG 40KT 4586 8613
WIND...HAIL 60MPH 1.00IN
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:43 AM EDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jun 18, 7:43 AM EDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 743 AM EDT MON JUN 18 2012 .SYNOPSIS... ISSUED AT 506 AM EDT MON JUN 18 2012 WV IMAGERY AND RUC ANALYSIS INDICATED ZONAL MID/UPPER LEVEL FLOW ACROSS THE NRN CONUS FROM THE PAC NW TO THE WRN GREAT LAKES WITH A 110-120 KT 250-300 MB JET THROUGH THE NRN PLAINS. AT THE SFC...A COLD FRONT EXTENDED THROUGH THE ERN DAKOTAS INTO N CNTRL NEBRASKA FROM LOW PRES NEAR WINNIPEG. A WARM FRONT STRETCHED FROM NW MN THROUGH WRN WI INTO NRN IL. A LARGE MCS THAT DEVELOPED OVER NE SOUTH DAKOTA HAS MOVED THROUGH CNTRL/SRN MN INTO WI AND UPPER MI. THE STRONGEST CONVECTIVE ELEMENTS WITH THE BEST LOW LEVEL MOISTURE INFLOW AND INSTABILITY AVAILABLE WERE LINED UP FROM E CNTRL THROUGH SRN WI. && .SHORT TERM...(TODAY) ISSUED AT 506 AM EDT MON JUN 18 2012 SATELLITE AND RADAR TRENDS SUGGEST THAT THE MCS WILL MOVE THROUGH THE CWA EARLY THIS MORNING...ENDING OVER CNTRL UPPER MI BY AROUND 10Z AND OVER THE EAST BY 12Z. HOWEVER...SOME SCT SHRA/TSRA MAY REDEVELOP BY LATE MORNING AS A SHORTWAVE TROUGH MOVES QUICKLY TOWARD THE AREA FROM THE NW MN. EVEN THROUGH THERE WAS EXTENSIVE CLOUD COVER IN THE WAKE OF THE MCS...EXPECT THE MID AND HIGH CLOUDS TO THIN OUT ENOUGH TO ALLOW MODERATE DAYTIME HEATING PUSHING TEMPS TO AROUND 80 AND MLCAPE VALUES INTO THE 1K-2K J/KG RANGE THIS AFTERNOON. AS THE NOSE OF THE JET STREAK AND THE SFC TROUGH PUSHES INTO THE REGION EXPECT FORCING FOR TSTM DEVELOPMENT TO INCREASE. ALTHOUGH THERE IS STILL CONSIDERABLE UNCERTAINTY WITH THE TIMING/LOCATION OF CONVECTIVE DEVELOPMENT THIS AFTERNOON...THE CONSENSUS OF HIGHER RES MODELS SUGGEST TSRA SHOULD RAPIDLY DEVELOP THIS AFTERNOON OVER THE WEST...AIDED BY LAKE SUPERIOR BREEZE BOUNDARY...AND SPREAD INTO CNTRL UPPER MI BY MID AFTERNOON BEFORE SLIDING SOUTHEAST OF THE AREA EARLY THIS EVENING. STRONG 500 MB WINDS(TO 80 KT) LEADING TO 0-6KM BULK SHEAR VALUES IN THE 60-70 KT RANGE WILL LEAD TO POTENTIAL FOR SUPERCELLS BEFORE CONVECTION BECOMES MORE ORGANIZED INTO LARGER CLUSTERS OR LINES. GIVEN THE STRONG WIND FIELDS AND STEEP LOW LEVEL LAPSE RATES THIS AFTERNOON...THE GREATEST SVR THREAT WOULD BE STRONG/DAMAGING WINDS...PER SPC. AN ISOLATED TORNADO CANNOT BE RULED OUT WITH ANY SUPERCELLS THAT DEVELOP...ESPECIALLY NEAR THE WARM FRONTAL BOUNDARY EXPECTED NEAR THE WI BORDER. .LONG TERM...(TONIGHT THROUGH SUNDAY) ISSUED AT 506 AM EDT MON JUN 18 2012 TUESDAY... WE WILL START THIS PERIOD WITH W-SW FLOW ALOFT...IN BETWEEN A DOMINANT RIDGE OF HIGH PRESSURE OVER THE TN/OH RIVER VALLEYS AND A PROGRESSIVE LOW OVER MT. AT THE SFC...THE EXITING LOW SHOULD BE JUST NE OF JAMES BAY...WITH A COLD FRONT EXTENDING SOUTHWARD ACROSS W LAKE SUPERIOR /OR JUST NW OF LAKE SUPERIOR/ THROUGH THE NEXT LOW SET UP OVER S CENTRAL SD. EXPECT WARMER AIR TO SURGE INTO THE S AND E SECTIONS OF THE CWA DURING THE LATE AFTERNOON HOURS TUESDAY...AS THE MAIN WARM FRONT PUSHES N OF LAKE MI TO OR ACROSS PORTIONS OF LAKE SUPERIOR 00Z WEDNESDAY /850MB TEMPS OF 18-22C/. EXPECT SHOWERS AND TS TO SLIDE IN DURING THE AFTERNOON HOURS...MOST LIKELY OVER LAKE SUPERIOR AND FAR W UPPER MI. TUESDAY NIGHT AND WEDNESDAY... THE MT LOW WILL SHIFT ACROSS S MANITOBA BY DAYBREAK WEDNESDAY...BEFORE PUSHING INTO N CENTRAL ONTARIO. MODELS LOOK TO BE FOLLOWING 3 SEPARATE IDEAS WITH THE TRACK OF THIS LOW...WITH THE FIRST BEING A MORE PROGRESSIVE GFS/NAM/SREF SOLUTION. THE OLDER 17/12Z RUNS OF THE CANADIAN AND ECMWF...WHILE FAIRLY CONSISTENT WITH THE OTHER MODELS THROUGH TUESDAY AFTERNOON...BECOME A BIT SLOWER DURING THE AFTERNOON HOURS...WITH THE CANADIAN NEVER REALLY CATCHING UP UNTIL LATER IN THE WORK WEEK. AS A RESULT...THE CANADIAN WILL NOT BE HIGHLY UTILIZED BEYOND TUESDAY NIGHT. BACK AT THE SFC...TEMPERATURES MAY STRUGGLE TO GET MUCH BELOW 70F TUESDAY NIGHT AS THE WARM FRONT SURGES WELL NORTH OF LAKE SUPERIOR BY DAYBREAK WEDNESDAY /35-40KT 850MB WINDS AND TEMPS OF 15-20C/...IN RESPONSE TO THE LOW SHIFTING ACROSS W LAKE SUPERIOR/MN TUESDAY NIGHT...AND NW OF LAKE SUPERIOR BY 12Z WEDNESDAY. AS A RESULT OF BEING ONE OF THE DEEPER SOLUTIONS...THE SFC LOW IS ON THE NW OR SLOWER SIDE. THIS DOES MAKE TIMING THE PASSAGE OF THE COLD FRONT A BIT MORE DIFFICULT...WITH IT LIKELY SET UP ACROSS THE WESTERN THIRD OF THE CWA BY 18Z WEDNESDAY. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT... EXPECT THE COLD FRONT TO CONTINUE ITS EASTWARD PROGRESSION AND BE MAINLY E OF THE CWA BY 06Z THURSDAY...WITH A WEAKER SECONDARY SFC TROUGH ATTEMPTING TO CROSS WEDNESDAY NIGHT. MUCH OF OUR WEATHER WILL BE DOMINATED BY THE LINGERING 500MB LOW SPINNING OVER HUDSON BAY/ONTARIO/QUEBEC...WITH A TROUGH EXTENDING ACROSS THE GREAT LAKES REGION. THE RESULT WITH BE COOLER W-NW FLOW...WITH 850MB TEMPS AVERAGING 8-10C THURSDAY THROUGH EARLY FRIDAY. WITH HIGH PRESSURE AT THE SFC...EXPECT DRY WEATHER THURSDAY THROUGH AT LEAST THURSDAY NIGHT. LOWERED DEWPOINTS SLIGHTLY FROM CONSENSUS FOR WEDNESDAY NIGHT INTO THURSDAY...WITH GOOD MIXING INTO PLENTY OF DRY AIR AOA 800MB THURSDAY AFTERNOON. THIS RESULTED IN RH VALUES NEAR 35 PERCENT INTERIOR WEST. WOULD NOT BE SURPRISED TO SEE LESS THAN 30 PERCENT AS THE TIME NEARS. FRIDAY THROUGH MONDAY... THE 500MB RIDGE OVER THE S STATES WILL EXTEND UP THROUGH MT FRIDAY MORNING...WITH THE LOW TO OUR NORTH SLOWLY EXITING. THERE ARE SIGNIFICANT ENOUGH DIFFERENCES IN THE PATTERN BY SATURDAY AFTERNOON TO RESULT IN A MODERATE TO LOWER CONFIDENCE FORECAST BEYOND THEN. THE CONSENSUS IS TO BRING THE 500MB RIDGE UP THROUGH THE PLAINS STATES THROUGH S CENTRAL CANADA BY MONDAY. EXPECT MODERATING TEMPS...AND THE RETURN OF SLIGHT CHANCE/CHANCE POPS AS LOW PRESSURE OVER SD/NE SATURDAY ATTEMPTS TO EXTEND A WARM FRONT ACROSS THE AREA AS 500MB WAVE PUSHES IN. WHILE BOTH THE GFS AND ECMWF DO PRINT OUT PRECIP SATURDAY NIGHT...IT IS MAINLY ALONG THE WI BORDER...AND CONFIDENCE REMAINS LOW. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 741 AM EDT MON JUN 18 2012 SCT SHRA/TSRA WILL BE NEAR TO KSAW ENOUGH TO INCLUDE VCTS THROUGH 14Z. AFTER THE HRA END...THERE MAY BE A PERIOD OF LO CLDS/MVFR CONDITIONS IN ADVANCE OF WARM FRONT TRYING TO MOVE NE FM WI...ESPECIALLY AT SAW WITH UPSLOPE S WIND. MORE SHRA/TS ARE PSBL IN THE AFTN...BUT ONCE AGAIN DID NOT INCLUDE EXPLICIT TSRA DUE TO TIMING DIFFERENCES AMONG NUMERICAL MODELS. VIGOROUS DRYING ALOFT SHOULD END THE SHRA/TS THREAT W-E LATE THIS AFTN AND ENSURE VFR CONDITIONS FOR THIS EVNG. && .MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 506 AM EDT MON JUN 18 2012 RELATIVELY SMALL SECTIONS OF PATCHY TO AREAS OF FOG WILL REMAIN POSSIBLE THROUGH WEDNESDAY AS ADDITIONAL MOISTURE PUSHES ACROSS THE COOLER LS WATERS. LOW PRESSURE STRETCHING FROM S MANITOBA THROUGH NE WILL CONSOLIDATE N-NW OF LS BY THIS EVENING BEFORE CROSSING JAMES BAY AND INTO QUEBEC BY DAYBREAK TUESDAY. SOME THUNDERSTORMS COULD BE STRONG THIS AFTERNOON EVENING...WITH STRONG WINDS AND LARGE HAIL POSSIBLE /MAINLY ACROSS S PORTIONS OF LS/. A TROUGH OF LOW PRESSURE WILL SET UP ACROSS LS...WHERE IT WILL REMAIN AS ANOTHER LOW DEVELOPS OVER SD/NE TUESDAY MORNING. THIS SECONDARY LOW SHOULD CROSS N MN/W LS TUESDAY NIGHT INTO WEDNESDAY MORNING...BEFORE SHIFTING ACROSS CENTRAL ONTARIO AND DRAGGING A TROUGH/COLD FRONT OVER LS WEDNESDAY AFTERNOON/EVENING. HIGH PRESSURE WILL THEN TAKE HOLD FOR WEDNESDAY NIGHT...SHIFTING TO THE LOWER GREAT LAKES FRIDAY NIGHT AS ANOTHER LOW DEVELOPS ACROSS THE CENTRAL TO NORTHERN PLAINS STATES. THIS LOW SHOULD REMAIN TO OUR SOUTH...WITH AN ADDITIONAL HIGH SINKING ACROSS THE UPPER GREAT LAKES FROM CENTRAL CANADA SATURDAY NIGHT THROUGH MONDAY. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SYNOPSIS...JLB SHORT TERM...JLB LONG TERM...KF AVIATION...JLB MARINE...KF
Hazardous weather outlook, Jun 18, 5:50 AM EDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 550 AM EDT MON JUN 18 2012 MIZ001>007-009>014-084-085-191000- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 550 AM EDT MON JUN 18 2012 /450 AM CDT MON JUN 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. THE GREATEST THREAT AREA WOULD BE ACROSS INTERIOR WESTERN...AND CENTRAL UPPER MICHIGAN. THE MAIN HAZARDS EXPECTED FROM ANY STRONGER STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PERIODS OF THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY NIGHT...AND AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LSZ162-240>251-263>267-191000- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 550 AM EDT MON JUN 18 2012 /450 AM CDT MON JUN 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE AREA TODAY...AND OVER MAINLY EASTERN LAKE SUPERIOR THIS EVENING. SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS OVER SOUTH CENTRAL LAKE SUPERIOR. THE MAIN HAZARDS EXPECTED FROM ANY STRONGER STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT...AND AGAIN FRIDAY THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. LMZ221-248-250-191000- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 550 AM EDT MON JUN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THIS EVENING. SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE DURING THE AFTERNOON AND EARLY EVENING HOURS. THE MAIN HAZARDS EXPECTED FROM ANY STRONGER STORMS WOULD BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...AND AGAIN FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING. KF
In the hours before
Special weather statement, Jun 18, 12:52 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 1252 PM EDT MON JUN 18 2012 MIZ012-013-085-181730- DELTA-MENOMINEE-NORTHERN SCHOOLCRAFT- 1252 PM EDT MON JUN 18 2012 ...SIGNIFICANT WEATHER ALERT FOR DELTA...MENOMINEE AND SCHOOLCRAFT COUNTIES UNTIL 130 PM EDT/1230 PM CDT/... AT 1248 PM EDT/1148 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF GARDEN CORNERS TO 10 MILES SOUTHEAST OF POWERS... OR ALONG A LINE EXTENDING FROM 23 MILES WEST OF MANISTIQUE TO 21 MILES SOUTHWEST OF ESCANABA. THESE STORMS WERE MOVING EAST AT 45 MPH. DIME SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. UP TO 2 INCHES OF RAIN IS POSSIBLE THROUGH 2 PM. AT 1250 PM...DIME SIZED HAIL WAS REPORTED NEAR GLADSTONE. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GLADSTONE... ESCANABA... FORD RIVER... STONINGTON... NAHMA... GARDEN CORNERS... GARDEN... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. MRD
Local storm report, Jun 18, 12:56 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1256 PM EDT MON JUN 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HAIL 4 WNW GLADSTONE 45.87N 87.10W
06/18/2012 M0.50 INCH DELTA MI TRAINED SPOTTER
0.25 TO 0.5 INCH HAIL. HEAVY RAIN ALSO FALLING. CONSTANT
THUNDER
&&
GMICHELSThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:03 PM EDT | Special Marine Warning | MQT | 87 min | |
| Jun 18, 1:09 PM EDT | Areal Flood Advisory | MQT | Delta | 3 hr |
| Jun 18, 3:08 PM EDT | Severe Thunderstorm Warning | MQT | Delta, Menominee | 52 min |
| Jun 18, 3:22 PM EDT | Special Marine Warning | MQT | 53 min | |
| Jun 18, 3:45 PM EDT | Severe Thunderstorm Warning | MQT | Delta, Schoolcraft | 45 min |
| Jun 18, 4:11 PM EDT | Areal Flood Advisory | MQT | Delta, Menominee | 4 hr |
| Jun 18, 4:17 PM EDT | Special Marine Warning | MQT | 88 min | |
| Jun 18, 4:46 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 44 min |
| Jun 18, 4:51 PM EDT | Special Marine Warning | MQT | 84 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.